Aa
A
A
A
Close
Women's Health Community
65.2k Members
Avatar universal

Wean off Cymbalta

I am a 58 year old woman who found this website by doing a search on Excessive Body Heat and Sweating.  I was very excited to learn that there are so many other people (especially women) who have this problem.  I am over the menopause but this excessive body heat began just after I was diagnosed with Graves Disease.  I have subsequently had radio active therapy and the result was becoming Hypothyroid and having to take thyroxine replacement.  I really struggled through menopause as a result of trying to balance the thyroid, the Estrogen and Progesterine, HRT was a nightmare for me, but a totally different topic.  I think I am now pretty much through the Menopause as I do not experience any hot flashes, just when I do any activity such as making the bed, or even cleaning the shower, I get so my face becomes blood red, I begin to sweat just on the head, face neck.  It is awful as I am unable to apply make up after making the bed.  So I now make the bed, go for the shower, clean the shower, and then hop back in the shower for a quick cool off..really pathetic.
I have really struggled with fibromyalgia for the last 5 years along with a milld chronic fatigue my doctor put me onto Cymbalta.  This did seem to work and noted that the pain in my muscles was quite bearable.  
Now having been on it for the last 3 years I think it has stopped working, I am experiencing severe depression when previously I wasn't depressed.  If I double my dosage of Cymbalta I feel fantastic.  I really don't want to do this, and do not want to discuss this with my doctor as he does not believe I should come off them.  He is also most unsympathetic with the body heat and sweating as well.
So I would like to wean myself off these drugs.  I have done some investigation and discovered out of all the Anti Depressant drugs on the market this is the most difficult to withdraw from.
Has anyone out there had any experience with this, please note that I do suffer from anxiety and prior to going onto cymbalta had quite a few panic attacks.  These have stopped as a result of the drug, but I really don't like this depression.  It was christmas last weekend and I spent the weekend sleeping, too miserable to go out, its very hot here in Oz and of course it is manageable when the a/c is on and I am lying on the bed sleeping...not a good life to have considering I have a full time job and still young at heart.
Anyone with some suggestions.  I was thinking I would start by emptying the contents of the capsule and trying to divide it in half.  btw I am on 60 mg a day.
2 Responses
Panda
External User
You and I have much in common. I have been on the medication for 2 1/2 years (for Fibromyalgia, depression and panic disorder).  I decided to wean myself off of the medication because of similar side effects (yes, I did see my doctor first, but she was no help at all). After going down 20 mg for two days, I was a basket case. Constant brain zaps,  feeling that my entire brain was bruised, severe body aches, increased anxiety and worst of all severe agitation/aggression (which is not at all like me). After two days of that hell, I went back to my usual dose of 60 mg. Nearly a week later, and I'm still headachy and just don't feel well at all. Now, I know this drug has helped some people, but for me the price/side-effects and withdrawal hell just aren't worth it. I did talk to my pharmacist who told me to talk to my doctor. Sigh. Now I am going to see if I can find a doctor who will actually acknowledge that there is such a thing as Cymbalta withdrawal, and who will help me to safely get off of it.  Best of luck to you and a suggestion: please do your own research on any medication a doctor wants to put you on (or take you off) before actually doing so.
1 Comments
I have PTSD and my doc put me on Cymbalta for anxiety and panic attacks. I push through the first month. I had all the side effects listed for the drug. The sweating was horrific. Pushed through one more month and it really hit me. No energy, depression and more sweats. I quit cold turkey. I'd rather deal with the anxiety. My doc said this drug you didn't have to wean off. But....I'm still sweating after being off the drug.
Avatar universal
Oh my goodness.  I experience the same thing with after menopause I now , my face will turn pink/reddish and I breakout with beads of sweat on my face and my head is on fire but it only last for a few seconds then I turn clammy  for a min then all is back to good. Also note that I have a flare up with my feet turning blood red and on fire at any given time but when I get up and stand or walk it goes back to normal. Also maybe keep a check on ur body temp because mine average 95.2 to 97.7 being the highest its been in months. Im looking into Wilson's disease and raynauds disease. Its a nightmare n my heart goes out to you. Pls keep me posted. Oh and about tge cymbolta, omg. It took me a freaking Year to wean off of that. Head pings from hello. It was horribly horribly bad
Have an Answer?
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.